Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 262, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 16, 2006, 4:54 PM CDT for Boyd County, Nebraska. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2006, 4:54 PM CDT (21:54 UTC)
- Expired
- Sep 16, 2006, 5:15 PM CDT
- In force
- 21 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Boyd County, NE
The radar
The Sioux Falls radar (KFSD), 179 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 1:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 162154 SVRLBF NEC015-162215- /O.NEW.KLBF.SV.W.0262.060916T2154Z-060916T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 454 PM CDT SAT SEP 16 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BOYD COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 515 PM CDT * AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF GROSS...OR ABOUT 7 MILES NORTH OF SPENCER...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF GROSS BY 505 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4298 9887 4285 9870 4298 9851 4299 9883 $$ JMC
1 follow-up statement
000 WWUS53 KLBF 162206 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 506 PM CDT SAT SEP 16 2006 NEC015-162216- /O.EXP.KLBF.SV.W.0262.000000T0000Z-060916T2215Z/ BOYD NE- 506 PM CDT SAT SEP 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BOYD COUNTY EXPIRES AT 515 PM CDT... THE STORM HAS EXITED THE AREA AND NO LONGER POSES A SEVERE THREAT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4298 9887 4285 9870 4298 9851 4299 9883 $$ JMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:37 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 16, 3:37 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT SAT SEP 16 2006 .DISCUSSION... UPPER LOW AT 18Z WAS CENTERED IN CENTRAL MT. SOME SNOW REPORTED IN PORTIONS OF MT AND NRN WY. WINDS HAVE NOT YET REACHED ADVISORY CRITERIA...ALTHOUGH IS APPROACHING ON WRN ZONES. MEDICINE BOW PROFILER INDICATES 40KTS IN THE LOWEST GATE. WILL KEEP ADVY GONG MAINLY WEST OF VTN THROUGH OGALLALA. SECOND CONCERN IS POSSIBLE INITIATION IN BOYD AND HOLT COUNTY. LAPS CAPES SHOWING 2500+ IN THESE AREAS. SOME VERTICAL DEVELOPMENT AS OF 20Z AND WILL MONITOR. MOST OF FA WILL REMAIN DRY TONIGHT WITH A FEW SHOWERS ROAMING ACROSS THE WEST AND A FEW STORM MAY YET DEVELOP IN THE FAR NORTHEAST. THE UPPER LOW WILL TRACK NORTHEAST INTO ERN ND THROUGH 36 HRS...THEN SOUTHEAST INTO MN AND WN BEYOND. STRONG WEST NORTHWEST WINDS OF 25 TO 35 MPH AREA EXPECT ACROSS THE NORTH CENTRAL SUNDAY AND A WIND ADVISORY MAY BE ISSUED TONIGHT. ALSO A CHC FOR SOME WRAP AROUND SHOWERS SUNDAY NIGHT INTO MONDAY ACROSS THE NORTH CENTRAL. SOUTH SHOULD REMAIN DRY. COOLER TEMPERATURES WILL OCCUR AND CURRENT GRIDS MADE ONLY MINOR CHANGES TO TEMPS. DID HOWEVER LOWER MINS FOR MONDAY NIGHT AS COOL HIGHS MONDAY OF 55 TO 65 TO EXPECT A DROP IN TEMPS OF ABOUT 25 DEGREES WITH LOWS IN THE LOWER TO MID 30S COMMON. ALL AREAS ALONG AND WEST OF HIGHWAY 83 SHOULD REACH 32 DEGREES OR SLIGHTLY COOLER. SURFACE HIGH PRESSURE MONDAY NIGHT WILL ENHANCE SUBSIDENCE AND COOLING UNDER MAINLY CLEAR SKIES. IN THE EXTENDED...INTRODUCED POPS BEGINNING THURSDAY AFTERNOON THROUGH FRIDAY NIGHT AS UPPER LOW TAKES SIMILAR TRACK AS CURRENT LOW...EXCEPT IT MAY DIG FURTHER SOUTHEAST. PREFER THE ECMWF AND CANADIAN OVER THE RATHER INCONSISTENT GFS. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT FOR NEZ004-005-022>025-035-036-056-057-094. && KAR
Hazardous weather outlook, Sep 16, 3:06 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 306 PM CDT SAT SEP 16 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-172015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 306 PM CDT SAT SEP 16 2006 /206 PM MDT SAT SEP 16 2006/ ...TORNADO WATCH IN EFFECT FOR NORTHEASTERN PORTIONS OF THE FORECAST AREA...WIND ADVISORY IN EFFECT FOR WESTERN PORTIONS OF THE FORECAST AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTHEASTERN PORTIONS OF THE OUTLOOK AREA. SEVERE THUNDERSTORMS ARE POSSIBLE...WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. A TORNADO WATCH IN IN EFFECT FOR THIS AREA. FURTHER WEST...A COLD FRONT WILL PASS THROUGH THE REGION WITH WIND SPEEDS INCREASING BEHIND THE FRONT. A WIND ADVISORY REMAINS IN EFFECT ACROSS THIS AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS ARE EXPECTED ON BOTH SUNDAY AND MONDAY...ESPECIALLY IN AREAS ALONG AND NORTH OF HIGHWAY 20. A WIND ADVISORY MAY BE NEEDED FOR BOTH SUNDAY AND MONDAY ACROSS PORTIONS OF THE OUTLOOK AREA. WITH COLDER AIR IN PLACE ACROSS THE REGION...PATCHY FROST MAY BE POSSIBLE ACROSS THE OUTLOOK AREA BOTH MONDAY AND TUESDAY. AT THIS TIME...IT APPEARS THAT WINDS AND CLOUD COVER WOULD FAVOR THE BEST CHANCES FOR FROST ON TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
In the hours before
Local storm report, Sep 16, 11:25 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 AM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 12 NE BIG SPRINGS 41.19N 101.91W
09/15/2006 E60 MPH KEITH NE TRAINED SPOTTER
REPORT NEAR THE GARDEN AND DEUEL COUNTY LINE 12 NE OF BIG
SPRINGS
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:48 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 20 min |
| Sep 15, 10:25 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 50 min |
| Sep 16, 1:35 AM CDT | Severe Thunderstorm Warning | LBF | Brown | 40 min |
| Sep 16, 3:59 AM CDT | Wind Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.